Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Atlanta, GA

July 15, 2018Chattahoochee County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 15, 2018, 7:06 PM EDT for Chattahoochee County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2018, 7:06 PM EDT (23:06 UTC)
Expired
Jul 15, 2018, 7:30 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA

County Chattahoochee County, GA

The radar

The Maxwell AFB radar (KMXX), 101 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2018-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 604 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2018-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
604 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
541 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

740 
WWUS82 KFFC 152306
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
706 PM EDT SUN JUL 15 2018
 
GAZ090-152330-
Chattahoochee GA-
706 PM EDT SUN JUL 15 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHATTAHOOCHEE COUNTY
UNTIL 730 PM EDT...

At 706 PM EDT...a strong thunderstorm was over Christopher, or near
Cusseta. This storm was nearly stationary.

  HAZARD...Frequent lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can 
           hear thunder...you are close enough to be struck by 
           lightning. Heavy rain may cause temporary street flooding 
           especially in poor drainage areas.

Some locations in the path of this storm include
Cusseta, Christopher, Renfroe and Manta. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3223 8481 3233 8480 3236 8469 3223 8466
TIME...MOT...LOC 2306Z 344DEG 3KT 3231 8471 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 15, 3:43 PM EDT, 3 hours 23 minutes earlier.

Area forecast discussion, Jul 15, 3:43 PM EDT, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
343 PM EDT Sun Jul 15 2018

.SHORT TERM /Tonight through Monday Night/...

The upper ridge continues over the forecast area today with a very
moist airmass in place. PW values range around two inches. Mostly
diurnal convection being driven mainly by old boundaries and also
what appears to be a weak low over north GA. Thunderstorms
developing over TN and KY and moving southeast into north GA may
affect that area into the overnight hours. High res models hint that
there may be continued development of convective complexes during
the night that drift southeast. However...upper winds are weak
so if convection develops in TN...the drift toward north GA could be
a slow one. In general...northwest GA should be watched for slow
moving storms. The upper ridge gets suppressed a bit on Monday and
a weak trough forms over the OH and TN valley areas. This combined
with the deep moisture could support more coverage of showers and
thunderstorms tomorrow. Likely pops still look okay for that time.
Expect no big changes in temperatures.

41

.LONG TERM /Tuesday through Sunday/...

Only gradual changes in the large scale pattern in the long term
period. Large broad ridge over the western and central CONUS on
Tuesday progged to remain over the western CONUS while slowly
amplify. Troughing over the Great Lakes and midwest progged to
deepen which puts southeast states in increasingly stronger NW flow
and slightly drier air, more so perhaps in north GA, by the end of
the week. Could be a pattern in which we see increased overnight and
next day MCS activity like we saw a few weeks ago, but too soon to
pin that down. Until then, coverage and timing of convection and
min/max temps should remain nearly the same until mid week with some
slightly lower PoPs mid week on. PW values also should drop some so
risk of flooding should subside a little.

Heat indices should remain 95 to 102 through the extended though
will continue to monitor. Tropical activity not seen in model progs
or NHC outlooks.

SNELSON

&&

Previous LONG TERM...
/Monday Night through Saturday/...
/Issued 338 AM EDT Sun Jul 15 2018/

Medium-range model trends continue to be consistent and in fairly
good agreement through the majority of the Long-Term Forecast period.
Relatively high-amplitude upper pattern persists with the eastern
U.S. under a deepening upper trough. Sharp frontal boundary sags
into the forecast area midweek, lingering over the region through
the latter half of the week before washing out. Some drier air does
try to fill into the north Wednesday/Thursday behind the front, but
not enough to eliminate POPs altogether across the north just yet.
High POPs and seasonal temperatures are expected through the Extended
Forecast period.

20

AVIATION...
18Z Update... Cumulus field in the 3500-4500 ft range this afternoon
and again showers/storms with greatest chance 18-00z. Winds light
southeast this afternoon...but may swing to the southwest
temporarily. KATL should swing southwest after 00z tonight with some
lowering cigs to ifr for tomorrow morning.

//ATL Confidence...18Z Update...
Medium on wind direction
High on all else.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  89  72  89 /  30  60  40  60
Atlanta         74  89  73  89 /  40  60  40  60
Blairsville     67  84  67  83 /  40  70  50  60
Cartersville    72  89  72  89 /  40  70  40  60
Columbus        75  91  75  90 /  50  60  40  60
Gainesville     72  87  72  88 /  40  70  40  60
Macon           73  90  73  89 /  30  60  40  60
Rome            72  90  72  89 /  40  60  40  60
Peachtree City  72  90  73  89 /  40  60  40  60
Vidalia         74  90  74  90 /  30  60  50  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....SNELSON
AVIATION...41
Hazardous weather outlook, Jul 15, 1:30 PM EDT, 5 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
130 PM EDT Sun Jul 15 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-161000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
130 PM EDT Sun Jul 15 2018

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorms are expected across north and
central Georgia through tonight, most numerous between 2 and 10 PM.
A few storms could become strong to severe with damaging wind,
frequent lightning, and very heavy rainfall which could cause
flooding in poor drainage areas and isolated areas of flash flooding
near creeks and streams.
.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Scattered to numerous thunderstorms are expected Monday through
Saturday, mainly in the afternoon and evening. A few strong to
severe thunderstorms will be possible each day with strong, gusty
winds, frequent lightning, very heavy rainfall and localized
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged to
submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Jul 15, 6:15 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
615 PM EDT SUN JUL 15 2018

GAZ105-152245-
Dooly GA-
615 PM EDT SUN JUL 15 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DOOLY COUNTY UNTIL 645 PM
EDT...

At 614 PM EDT...a strong thunderstorm was over Pinehurst, or 7 miles
northeast of Vienna...moving east at 5 mph.

  HAZARD...Frequent lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can
           hear thunder...you are close enough to be struck by
           lightning. Heavy rain may cause temporary street flooding
           especially in poor drainage areas.

Some locations in the path of this storm include
Vienna, Unadilla and Pinehurst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3210 8383 3228 8380 3228 8361 3225 8361
      3225 8362 3224 8361 3204 8362
TIME...MOT...LOC 2214Z 278DEG 8KT 3219 8374
Special weather statement, Jul 15, 6:26 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
626 PM EDT SUN JUL 15 2018

GAZ090-152300-
Chattahoochee GA-
626 PM EDT SUN JUL 15 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHATTAHOOCHEE COUNTY
UNTIL 700 PM EDT...

At 626 PM EDT...a line of strong thunderstorms was along a line
extending from Cusseta to near Jamestown/south Fort Benning to 6
miles southeast of Seale. These storms were nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Cusseta and Jamestown/south Fort Benning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3225 8492 3226 8489 3230 8494 3232 8499
      3233 8496 3237 8473 3227 8477 3226 8488
      3224 8492
TIME...MOT...LOC 2226Z 149DEG 3KT 3229 8477 3228 8489 3224 8509

WIND...40MPH
Special weather statement, Jul 15, 6:48 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
648 PM EDT SUN JUL 15 2018

GAZ082-083-094-095-152315-
Peach GA-Bibb GA-Houston GA-Twiggs GA-
648 PM EDT SUN JUL 15 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEACH...SOUTHERN
BIBB...NORTHEASTERN HOUSTON AND WESTERN TWIGGS COUNTIES UNTIL 715 PM
EDT...

At 648 PM EDT...a line of strong thunderstorms was along a line
extending from Middle Georgia Regional Airport to near Lakewood to
near Sand Bed...and moving northwest at 5 mph.

  HAZARD...Frequent lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can
           hear thunder...you are close enough to be struck by
           lightning. Heavy rain may cause temporary street flooding
           especially in poor drainage areas.

Some locations in the path of these storms include
Macon, Warner Robins, Centerville, Byron, Robins Air Force Base, Sand
Bed, Rutland, Houston Lake, Lakewood, Elberta, Middle Georgia
Regional Airport, Bonaire, Kathleen and Powerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3258 8381 3278 8365 3268 8356 3256 8359
      3245 8349 3245 8367
TIME...MOT...LOC 2248Z 131DEG 5KT 3269 8363 3259 8370 3246 8355
Special weather statement, Jul 15, 6:53 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
653 PM EDT SUN JUL 15 2018

GAZ091-152330-
Marion GA-
653 PM EDT SUN JUL 15 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARION COUNTY UNTIL 730
PM EDT...

At 653 PM EDT...a strong thunderstorm was over Draneville, or near
Buena Vista. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Draneville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3222 8461 3231 8448 3218 8442 3213 8447
      3213 8448
TIME...MOT...LOC 2253Z 121DEG 1KT 3222 8450

WIND...40MPH
Special weather statement, Jul 15, 6:58 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
658 PM EDT SUN JUL 15 2018

GAZ098-112-113-152330-
Toombs GA-Treutlen GA-Montgomery GA-
658 PM EDT SUN JUL 15 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TOOMBS...SOUTHEASTERN
TREUTLEN AND NORTHEASTERN MONTGOMERY COUNTIES UNTIL 730 PM EDT...

At 658 PM EDT...a line of strong thunderstorms was along a line
extending from near Normantown to near Grays Landing...and moving
north at 15 mph.

  HAZARD...Frequent lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can
           hear thunder...you are close enough to be struck by
           lightning. Heavy rain may cause temporary street flooding
           especially in poor drainage areas.

Some locations in the path of these storms include
Vidalia, Higgston, Alston, South Thompson, Center, Toombs Central,
Rock Springs, Cedar Crossing and Normantown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3198 8246 3236 8252 3237 8241 3236 8241
      3234 8239 3234 8238 3233 8237 3197 8234
TIME...MOT...LOC 2258Z 158DEG 11KT 3229 8244 3199 8240
Special weather statement, Jul 15, 7:06 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
706 PM EDT SUN JUL 15 2018

GAZ090-152330-
Chattahoochee GA-
706 PM EDT SUN JUL 15 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHATTAHOOCHEE COUNTY
UNTIL 730 PM EDT...

At 706 PM EDT...a strong thunderstorm was over Christopher, or near
Cusseta. This storm was nearly stationary.

  HAZARD...Frequent lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can
           hear thunder...you are close enough to be struck by
           lightning. Heavy rain may cause temporary street flooding
           especially in poor drainage areas.

Some locations in the path of this storm include
Cusseta, Christopher, Renfroe and Manta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3223 8481 3233 8480 3236 8469 3223 8466
TIME...MOT...LOC 2306Z 344DEG 3KT 3231 8471

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:00 PM EDTSpecial Weather StatementFFCBibb, Bleckley, Dodge30 min
Jul 14, 8:14 PM EDTFlash Flood WarningFFCCoweta, Meriwether3 hr
Jul 14, 8:28 PM EDTSpecial Weather StatementFFCMeriwether32 min
Jul 14, 8:31 PM EDTSpecial Weather StatementFFCBibb, Bleckley, Laurens, Twiggs29 min
Jul 14, 8:58 PM EDTSpecial Weather StatementFFCBibb, Twiggs32 min
Jul 14, 9:28 PM EDTSpecial Weather StatementFFCTwiggs32 min
Jul 15, 2:56 PM EDTSpecial Weather StatementFFCDade49 min
Jul 15, 3:00 PM EDTSpecial Weather StatementFFCWilcox45 min
Jul 15, 4:40 PM EDTSpecial Weather StatementFFCWheeler35 min
Jul 15, 5:11 PM EDTSpecial Weather StatementFFCWheeler34 min
Jul 15, 5:38 PM EDTSpecial Weather StatementFFCBleckley37 min
Jul 15, 5:44 PM EDTSpecial Weather StatementFFCLaurens31 min
Jul 15, 5:46 PM EDTSpecial Weather StatementFFCJeff Davis29 min
Jul 15, 5:50 PM EDTSpecial Weather StatementFFCDooly25 min
Jul 15, 6:13 PM EDTSpecial Weather StatementFFCBleckley32 min
Jul 15, 6:15 PM EDTSpecial Weather StatementFFCDooly30 min
Jul 15, 6:26 PM EDTSpecial Weather StatementFFCChattahoochee34 min
Jul 15, 6:48 PM EDTSpecial Weather StatementFFCHouston27 min
Jul 15, 6:53 PM EDTSpecial Weather StatementFFCMarion37 min
Jul 15, 6:58 PM EDTSpecial Weather StatementFFCMontgomery32 min
Jul 15, 7:15 PM EDTSpecial Weather StatementFFCPeach30 min
Jul 15, 7:29 PM EDTSpecial Weather StatementFFCMarion31 min
Jul 15, 7:43 PM EDTSpecial Weather StatementFFCCrawford, Peach32 min
Jul 15, 7:57 PM EDTSpecial Weather StatementFFCChattahoochee33 min

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.